Colorado, 2001

Hail in Colorado, July 15, 2001

July 15, 2001 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 15, 1:00 PM MST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 15, 1:00 PM MST, 2 hours 6 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
200 PM MDT SUN JUL 15 2001

CORRECTED TONIGHT PERIOD.

MAIN CONCERN IS POPS THROUGH THE PERIOD.

CURRENTLY THERE ARE A FEW SHOWERS AND THUNDERSTORMS...MAINLY OVER
THE MOUNTAINS.  DEW POINTS ARE IN THE MID 40S TO MID 50S...AS
COMPARED TO YESTERDAYS UPPER 50S AND LOWER 60S.  SHORTWAVE MOVED
THROUGH NW CO THIS MORNING AND IS MAINLY AFFECTING WY NOW.  WATER
VAPOR SHOWS DRIER AIR OVER MUCH OF THE AREA TODAY AS WELL.

TONIGHT THE UPPER HIGH WILL BE CENTERED OVER ABOUT N CNTRL TX WITH
A TROUGH ALONG THE WEST COAST AND SW FLOW OVER CO.  SW TO W LOW
LEVEL WINDS THIS MORNING BROUGHT SOME DRYING.  LAST EVENING SPECIFIC
HUMIDITIES OVER THE EASTERN PLAINS WERE AROUND 6G/KG...TONIGHT THEY
ARE FORECAST TO BE 4.5 TO ABOUT 5G/KG. 700MB WINDS THIS EVENING ARE
EXPECTED TO BE 10 TO 15 KTS...WITH 500MB WINDS AT 25 TO 30KTS...AND
WITH RELATIVELY DRIER AIR OVER THE AREA...DO NOT EXPECT FLASH
FLOODING THREAT TO BE AS GREAT AS PREVIOUS DAYS...AS STORMS SHOULD
NOT BE SLOW MOVING. EXPECT ACTIVITY TO BE JUST DURING THE EVENING
HOURS. POPS THIS EVENING WILL NOT BE AS HIGH AS PREVIOUS DAYS.
OVERNIGHT LOWS WILL BE NEAR SEASONAL. WINDS AT 500 MB ARE EXPECTED
TO INCREASE TONIGHT TO AROUND 35KTS...AND WILL ADD SOME WIND TO THE
FORECAST FOR THE HIGHER PEAKS.

MONDAY LOOKS RELATIVELY DRY AS WELL WITH SW FLOW ALOFT...MUCH THE
SAME AS TODAY.  PW VALUES ARE LOWER THAN RECENT DAYS. TEMPS AT 700MB
WARM ABOUT 2 DEG C. CURRENT FORECAST WITH LOW POPS AND SLIGHTLY
WARMER TEMPS STILL LOOKS GOOD.  HAVE ADDED SOME WINDS TO THE HIGHER
PEAKS AS WELL AS 500MB WINDS FORECAST TO BE 30 TO 35KTS THE UPPER
JET MOVING ACROSS WESTERN CO.  AFTER SOME LOW EVENING POPS SKIES
ACROSS THE AREA WILL BE MOSTLY CLEAR OR PARTLY CLOUDY...AND OVERNIGHT
LOWS WILL AGAIN BE SEASONAL.

TUESDAY THE UPPER HIGH LOOKS TO REMAIN CENTERED AROUND THE CENTRAL
TX AND OK BORDER AREA WITH A TROUGH STILL OVER THE WEST COAST...
LEAVING THE WEATHER OVER THE FORECAST AREA MUCH THE SAME AS ON
MONDAY...WITH REGARD TO POPS AND TEMPS.

EXTENDED (WED-SUN):  THE UPPER HIGH LOOKS TO BE CENTERED OVER OK ON
WED WITH A TROUGH STILL TO THE WEST.  THE AVN HINTS AT A SLIGHT
INCREASE IN MOISTURE.  TEMPS REMAIN ABOUT THE SAME.  THERE IS
LITTLE CHANGE THEN THROUGH SATURDAY...EXCEPT THAT THE UPPER HIGH
CENTER SHIFTS BACK WEST AGAIN.  WILL LEAVE IN SOME POPS EACH DAY
ESPECIALLY FOR THE MTNS MRF SHOWS A FRONT MOVING INTO THE EASTERN CO
PLAINS LATE SAT OR EARLY SUN. THIS BRINGS UPSLOPE AND AN INCREASE IN
MOISTURE WITH SPECIFIC HUMIDITIES UP TO AROUND 6G/KG...MEANING A
BETTER CHANCE  FOR PRECIP ON THE EASTERN PLAINS FOR SUNDAY.

PUB...NONE.

In the hours before

Special weather statement, Jul 15, 10:50 AM MST, 4 hours 16 minutes before
COZ058>081-151900-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT SUN JUL 15 2001

...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL
COLORADO...

...SPOTTER ACTIVATION MAY BE NECESSARY AFTER 200 PM FOR ONE OR TWO
SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN PLAINS...

RESIDUAL MOISTURE AND DAYTIME HEATING WILL COMBINE TODAY TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
ATMOSPHERIC MOISTURE HAS DECREASED OVER THE AREA...AND THE WINDS
ALOFT ARE STRONG ENOUGH TO KEEP STORMS FROM BEING SLOW MOVING.
AS A RESULT THE THREAT FOR HEAVY RAIN AND FLASH FLOODING IS NOT AS
GREAT AS IN THE PAST FEW DAYS.  HOWEVER SOME STRONGER STORMS COULD
STILL PRODUCE HEAVY RAIN.

THE BEST LOW LEVEL MOISTURE AND GREATEST INSTABILITY IS EXPECTED TO
BE OVER THE FAR EASTERN PLAINS TODAY...MAINLY EAST OF LA JUNTA.
ONE OR TWO SEVERE STORMS ARE POSSIBLE OVER THE EASTERN PLAINS...BUT
THE MOST FAVORABLE AREA WOULD BE OVER THE FAR EAST PLAINS IN THE
EVENING. THE MAIN THREATS FROM SEVERE STORMS THAT MAY DEVELOP...WILL
BE HAIL NEAR 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saguache

When
July 15, 3:06 PM MST to 3:11 PM MST
Where
Saguache County, 5 mi NW of Center
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.800, -106.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259574.